Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the braid index of alternating links


Author: Kunio Murasugi
Journal: Trans. Amer. Math. Soc. 326 (1991), 237-260
MSC: Primary 57M25
MathSciNet review: 1000333
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that, at least for an alternating fibered link or $ 2$-bridge link $ L$, there is an exact formula which expresses the braid index $ {\mathbf{b}}(L)$ of $ L$ as a function of the $ 2$-variable generalization $ {P_L}(l,m)$ of the Jones polynomial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1991-1000333-3
PII: S 0002-9947(1991)1000333-3
Keywords: Alternating knot, alternating link, braid, Jones polynomial, braid index
Article copyright: © Copyright 1991 American Mathematical Society